Two kinds of popular children’s cough syrups are being recalled for a potential overdose risk.
GSK Consumer Healthcare has issued a voluntary recall for select “Children’s Robitussin Honey Cough and Chest Congestion DM” and “Children’s Dimetapp Cold and Cough” because they include “incorrect dosing cups,” according to the recall notice posted on the Food and Drug Administration’s website.
“There is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered,” the company, also known as GlaxoSmithKline, wrote in the notice.
Save better, spend better: Money tips and advice delivered right to your inbox. Sign up here
The company says it has “not received any adverse events related to these products or consumer complaints regarding the incorrect dosing cups supplied with the product.”
The recalled products, distributed nationwide between Feb. 5 and June 3, 2020, include:
- 4-ounce Children’s Robitussin Honey Cough and Chest Congestion DM, NDC 0031-8760-12, lots 02177 and 02178 with an expiration of January 2022
- 8-ounce Children’s Dimetapp Cold and Cough, NDC 0031-2234-19, Lot CL8292 with an expiration of September 2021
According to the recall notice, possible symptoms of an overdose for either product “may include any of the following: impaired coordination; brain stimulation causing increase in energy, elevation in blood pressure, heart rate, and respiration; a lack of energy and enthusiasm; severe dizziness or drowsiness; slow heart rate; fainting; psychotic behavior; restlessness; seizure; decreased respiration; nausea; vomiting; constipation; diarrhea; abdominal pain; visual and hearing hallucinations; urinary retention.”
For questions about the recall, call 1-800-762-4675, weekdays from 8 a.m. to 6 p.m. ET.